|Does this ever happen?
Dec 12, 2002
Hi Doctors, Is it possible or has it been seen when hiv+ on meds(including a pi) after about two years begin to experience an ever increasing belly but really nothing else? It should be noted weight is very stable as well as fat mass(has increased slightly about 3-4) other body masses are within limits. Lifestyle factors are extrodinarily good. Also triglicerides were mildly elevated once but have always been less than 100. However cholesterol always in the high 200's after starting pi, although normal previous to this current pi. Just recently through really strict diet (NO dietary sugar and a fibre rich diet) and supplements I have finally gotten my cholesterol under 200. So what I am asking is can my belly pooch be related to my drugs? No one in my family has a tummy so it is not genetic in nature. Thank you
Response from Ms. Fields-Gardner
There are so many different presentations of body shape and fat changes, I would have to say that it is quite likely that you could experience a particular type of change without experiencing several. Medications are likely to play a role, while that role is still controversial. Medications that can induce or exacerbate insulin resistance, glucose intolerance, a raise in cholesterol levels with a drop in HDL cholesterol could contribute.
From here you may want to check those factors: insulin resistance and impaired glucose tolerance as well as your HDL levels to see if there is another couple of ways to address the belly. Keep up the good diet and go for some exercise as well!
I HAVE SEVERAL QUESTIONS!
how much is too much?
- Sex With A Prostitute Do I Need To Get Tested For HIV
- Hpv After Swallowing Sperm Worried I Have HIV
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Shingles After Eating Sperm Worried I Have HIV
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- Tingling In Fingers After Drinking Water Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.